It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • withdrawing from oxycodone

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-12-2014, 06:34 AM   #1
    duggy
    Newbie
    (female)
     
    duggy's Avatar
     
    Join Date: Mar 2014
    Posts: 3
    duggy HB User
    Thumbs down withdrawing from oxycodone

    Hi guys. I wrote in march about my anal fissures driving me to despair. Meanwhile I had 5 surgeries including 2 botox injections into anal sphincter without success, one double sphincterotomy that should have fixed the problem but wound infection occurred. One surgery with laying open of perianal fistula and the last one was a drainage of a perianal abcess. The last two led to hospital stays of several days. I have been prescribed oxycodone 10 mg since mid feb but usually only took two doses in 24 hours, on bad days 3. Approximately last three weeks I have been on targin 10 /5 mg twice a day . As my pain drastically improved after last surgery a week ago I stopped slow and fast release oxycodone 3 days ago.
    Since last night I am suffering terrible withdrawal symptoms that leave me restless, agitated and unable to sleep. How nan I deal with it?"tried valium yesterday, temaeze tonight but it doesn't stop. Can't stop moving and twitchig but I am dead tired...

     
    The following user gives a hug of support to duggy:
    WhistleDixie (05-12-2014)
    Sponsors Lightbulb
       
    Old 05-12-2014, 09:50 AM   #2
    Shoreline
    Senior Veteran
    (male)
     
    Join Date: Jun 2003
    Posts: 3,519
    Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
    Re: withdrawing from oxycodone

    Hi Duggy, There really isn't a way other than to allow time to pass to get over the withdrawal from taking some amount of oxy every day for several months. The good news is it will generally start to get better after the 5th day. There are a couple meds docs use in the US to ease some of the symptoms but other than some type of replacement therapy that leaves you dependent on the replacement, I would rather just get through those 5 days then go to the doc and have that your are physically dependent on opiates and in the middle of some terrible withdrawal in your medical chart for every doc in the future to see. It can certainly effect the way your pain is treated by others in the future.

    The time to ask for something would have been prior to stopping cold turkey and let your doc come up with a taper or to allow him to prescribe the adjunct meds before it got this bad. Good news is your more than half way there and its really just a matter of feeling bad for a few more days. It doesn't sound like you have to be concerned with dehydration which can occur from vomiting and diarrhea. I definitely wouldn't recommend taking any and everything you have in the med cabinet to try to feel better. Sedatives don't replace opiates so unless your goal is to sedate yourself until you feel better which is more dangerous than opiate withdrawal, I would leave the meds you have left over from prior docs and procedures alone. Let us know how your doing in a couple days.
    Take care, Dave

     
    Old 05-12-2014, 10:07 AM   #3
    WhistleDixie
    Inactive
    (female)
     
    Join Date: Sep 2013
    Posts: 833
    WhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB UserWhistleDixie HB User
    Re: withdrawing from oxycodone

    I am so sorry for all that you've been through. I've been there with Mr. Fissure...In fact, he's sent his cousin Hemi to join the existing colonization. NO ONE knows the pain unless they've lived it.

    My trial of Morphine ER and Methadone for PM since January caused massively increased constipation threatening obstructions, which only intensified the hemorrhoids/rectal stabbing pain...yet did nothing to relieve chronic pain issues of my spine/bones/joints. I am currently trying Oxycodone 15 mg 3xday with no success other than regaining my mental clarity robbed by Morphine/Methadone. I see my PM doctor this Thursday. He's like a box of chocolates...I never know what I'm gonna get.

    THIS ISN'T WORKING OUT, 4 months in. I have YET to feel any significant pain relief from any of the 3 meds we've tried. I have agonized with horrid side effects, which continue. I SWEAT profusely throughout the night, soaking even my mattress (and husband). I ITCH like a dog with mange. I can't help but ask "WHY in the @#$% am I doing this to myself? PM hasn't worked for me, but it's made things worse. I don't know if he'll increase the Oxycodone or the frequency. I don't know if the sweats and itching are WD or under-dosing.

    I truly sympathize with you. HUGS of support as you endure=)

    Last edited by WhistleDixie; 05-12-2014 at 10:08 AM.

     
    Old 05-26-2014, 01:01 AM   #4
    Debinski
    Junior Member
    (female)
     
    Debinski's Avatar
     
    Join Date: May 2014
    Location: Arizona
    Posts: 16
    Debinski HB User
    Re: withdrawing from oxycodone

    So what did the doc say? because i am in the same boat that meds are not working and have tried morph, oxycontin, oxyco, percocet and now trying the fentanyl patch. Have a few of the side effects, so not sure I will continue plus pain is horrible so not even working. I hope you find something that works for you soon.

     
    Closed Thread

    Tags
    addiction, oxycodone, withdrawal



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:59 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!